MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
SMHX255 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Capsular Contracture (1761)
| Date of Event |
04/29/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made. as such, the investigation will be closed. if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.However, a photo of the suspect medical device was provided.An evaluation using the image was completed.Upon visual evaluation of the image provided in the complaint no apparent damage or visual anomalies were observed.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803. this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date. this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report. if certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: capsular contracture.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent a breast augmentation surgery with implantation of a 255cc mentor memorygel xtra breast implant prosthesis.Post-operatively, the patient was diagnosed with bilateral baker grade iii capsular contracture of the breasts by a medical professional.As a result, the patient underwent bilateral breast implant removal on an undisclosed date.Refer to manufacturing report number 1645337-2023-14822 for the contralateral event.
Additional Manufacturer Narrative
On january 25, 2024, the mentor analysis lab received the suspect medical device for evaluation.Paperwork received with the device provided the following additional information.The suspect medical device was implanted during a breast augmentation revision procedure.The patient underwent bilateral removal and replacement with 170cc mentor memorygel xtra breast implants on (b)(6) 2023.Additionally, a patient identifier was provided and the appropriate field has been populated.On (b)(6) 2024, mentor completed an evaluation on the returned device.Mentor conducted a visual inspection of the device.During visual evaluation no apparent damage or visual anomalies were observed on the breast implant device.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.On january 30, 2024, mentor became aware information was inadvertently submitted in error.Type of investigation should have included analysis of data provided by user/third party, as a photo analysis was performed using an image of the suspect medical device.Testing of actual/suspected device should not have been reported in the initial report as the device had not yet been received at the time of submission.Manufacturer¿s reference number: (b)(4) in the initial report, h6 type of investigation should have included code b15, analysis of data provided by user/third party, as a photo analysis was performed using an image of the suspect medical device.Code b01, testing of actual/suspected device, should not have been reported in the initial report as the device had not yet been received at the time of submission.